MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MOTO PARTIAL KNEE E-CROSS TIBIAL INSERT FIX S6 - LATERAL - 8M; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA MOTO PARTIAL KNEE E-CROSS TIBIAL INSERT FIX S6 - LATERAL - 8M; KNEE TIBIAL INSERT
Catalog Number 02.18.EIF6.08.LLRL
Medical Device Problem Codes Malposition of Device (2616); Naturally Worn (2988)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery performed about 7 months after the primary surgery due to tibial baseplate being too medialised and causing lateral impingement.Upon removing the tibial baseplate and poly, significant poly wear was found.Tibial components have been downsized to a size 5 from a size 6, and from 8mm to 11mm poly.Note that the insert disengaged from the baseplate during the revision surgery, it was not disengaged while inside the patient and was correctly clipped during the primary surgery.
 
Additional Manufacturer Narrative
Batch review performed on 16 july 2024: lot 2110530: (b)(4) items manufactured and released on 13-dec-2021.Expiration date: 2026-nov-03.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional device involved: batch review performed on 16 july 2024.Lot 2238965: (b)(4) items manufactured and released on 25-jan-2023.Expiration date: 2028-jan-08.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medacta medical affairs manager: a few months after primary uka, the position of the tibial component is found to be suboptimal, and partial replacement (tibia only) is undertaken.At removal, in addition to the feeling of impingement due to the component's position, significant wear is found.After few months, this is a certain indicator that third bodies were trapped in the articulation.There is no mention of damage to the femoral component, so we can assume that the bodies were of semi-soft materials (such as cement), able to scratch the pe insert but not the co-alloy of the femoral component.From the evidence supplied, we do not see any reason to suspect a defective device at the origin of this reoperation.Investigation performed by medacta r&d knee project manager: revision surgery of a moto lateral baseplate after 8 months from primary implantation due to pain for lateral overhang.During the revision surgery, only the tibial baseplate and the poly liner has been revised.A smaller size was implanted.During the revision surgery, abnormal wear was noted on the e-cross insert.From inspection based on the picture of the removed components, several scratches and dents can be noted on articular surface of the insert.Those are signs most likely related to a third body present in the articulation that presumably damaged the tibial insert and didn't damage the cocr femoral component that was not revised.We can notice a lot of cement present on the medial side of the component, almost reaching the level of the articular surface.It was not cleaned after impaction of the baseplate.Here the possibility that some cement debris could have then caused the early damage of the insert articular surface.We can also notice that the inlay have been cut on the posterior medial side; it is not clear when and why this cut was performed.From inspection, there is no evidence that the event is related to a faulty device; it is likely related to malpositioning and possible oversizing of the tibia component.
 
Additional Manufacturer Narrative
Piece returned on 19 aug 2024.Visual inspection performed by r&d project manager: revision surgery of a moto lateral baseplate after 8 months from primary implantation due to pain for lateral overhang.During the revision surgery, only the tibial baseplate and the poly liner has been revised.A smaller size was implanted.During the revision surgery, abnormal wear was noted on the e-cross insert.From visual inspection of the explanted components sent back for investigation, we can notice several scratches and dents on articular surface of the insert.Those are signs most likely related to a third body present in the articulation that presumably damaged the tibial insert and didn't damage the cocr femoral component that was not revised.We can notice residual cement present on the medial side of the component, almost reaching the level of the articular surface.It was not cleaned after impaction of the baseplate.Here the possibility that some cement debris could have then caused the early damage of the insert articular surface.We can also notice that the inlay have been cut on the posterior medial side; we guess this has been done during the revision case with a saw blade to remove the cement from the medial side of the baseplate.From visual inspection, there is no evidence that the event is related to a faulty device; the event is likely related to malpositioning and/or oversizing of the tibia component.

Brand Name
MOTO PARTIAL KNEE E-CROSS TIBIAL INSERT FIX S6 - LATERAL - 8M
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19826343
Report Number3005180920-2024-00543
Device Sequence Number12928052
Product Code HSX
UDI-Device Identifier07630345712097
UDI-Public07630345712097
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K213071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.18.EIF6.08.LLRL
Device Lot Number2110530
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown